MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. XCEL DILATING TIP TROCAR 11MM; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. XCEL DILATING TIP TROCAR 11MM; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Catalog Number D11LT
Medical Device Problem Codes Difficult to Insert (1316); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation of Vessels (2135)
Date of Event 12/03/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).Date sent: 12/31/2024.D4: batch # unk.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: "¿what was the procedure type? ¿what is the patients bmi? ¿what is the surgeons specialty? ¿what is the surgeons experience with this device? ¿did this occur during the first trocar puncture of the procedure? if not what puncture? ¿was insufflation achieved? ¿was the trocar placed blindly or was there visualization from another port? ¿was a skin incision created prior to trocar entry? ¿what was the patient positioning at the time of entry? ¿does the surgeon believe that the alleged device deficiency caused or contributed to the event? if so, please describe." "is the surgeon interested in speaking with ethicon medical and engineering to discuss the event? please provide 3 thirty-minute windows of time (eastern us time zone) that the surgeon would be available for a call.The ethicon team will pick the time that the most members can participate and schedule." attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure, severe event, patient death, with vascular trauma to the left iliac during the first puncture with device.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/27/2025.Additional information was requested and the following was obtained: "procedure: programmed hernia surgery.It seems that the surgeon had a vascular trauma punctured with the trocar the left iliac (not clear if artery or vein).The surgeon didn¿t discuss the case with us or give more information." an analysis of the product could not be performed since a physical sample was not received for evaluation.However, if the product is received at a later date, the investigation will be updated as applicable.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.

Brand Name
XCEL DILATING TIP TROCAR 11MM
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key21048030
Report Number3005075853-2024-09909
Device Sequence Number16963866
Product Code GCJ
UDI-Device Identifier10705036001560
UDI-Public(01)10705036001560(17)290531(10)139D80
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K032676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD11LT
Device Lot Number139D80
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/10/2024
Supplement Date Received by Manufacturer03/25/2025
Initial Report FDA Received Date12/31/2024
Supplement Report FDA Received Date03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown